MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

NUVASIVE, INC. NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 1881500
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during screw placement when the patient was in a lateral position, the pulse system was displaying a navigational inaccuracy.Details regarding the type of inaccuracy and the patient impact were requested but no additional information was provided.
 
Additional Manufacturer Narrative
No photographs or system logs were provided for review.However; following the case additional information was provided by the reporter.This information indicated that during the case a large amount of pressure was applied to the patient's anatomy, which causes a "flexing" effect, where the position and orientation of the target vertebra level relative to the patient reference array had shifted since the time of patient registration.Additionally, it was reported that the the pulse system that experienced navigation inaccuracy was used in a subsequent case with no navigational inaccuracy issues.Based on the information obtained, the root cause of the reported event can be attributed to the movement of the patient during the case resulting in system inaccuracy seen.Labeling review: "warnings, cautions and precautions if system data acquisition seems inaccurate or if the software application does not initiate or malfunctions during use, and recommended steps to restore the system are not successful, abort use of the system"."intra-operative warnings assess navigational accuracy repeatedly throughout a procedure when using a surgical navigation system.A) reconfirm accuracy by positioning the navigated instrument tip on an identifiable anatomical landmark and comparing the actual tip location to that displayed by the system.B) if the stereotaxic navigation system does not appear to be accurate despite troubleshooting (e.G., resetting the system), do not rely on the navigation system"."movement of the patient during the course of 3d radiographic image acquisition may result in inaccurate measurements.Efforts to immobilize the patient during data acquisition should be taken to restrict patient movement.If patient movement during data acquisition is observed or suspected, re-start the data acquisition process in order to ensure accurate image"." capturing the patient reference arrays for registration can happen before you drape or after you remove the drape from the patient reference arrays during 3d image acquisition for navigation.Make sure to gently drape over the patient reference arrays, ensuring the arrays are not bumped or moved in this process.Any movement of the arrays during this process could require a re-capture of the arrays, or even re-scan of the patient if the registration haccuracy is not adequate".H3 other text : not returned to manufacturer.

Brand Name
NUVASIVE PULSE SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key17935277
Report Number2031966-2023-00229
Device Sequence Number15053091
Product Code OLO
UDI-Device Identifier00887517990792
UDI-Public887517990792
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1881500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Initial Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NUVASIVE RELINE ONE FIXATION SYSTEM
Patient SexPrefer Not To Disclose